Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Apr 5, 2021, 2:08 AM CDT for Burt County, Nebraska; Harrison County, Monona County, Shelby County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 2:08 AM CDT (07:08 UTC)
- Expired
- Apr 5, 2021, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Burt County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
648
WWUS83 KOAX 050708
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
208 AM CDT Mon Apr 5 2021
IAZ043-055-056-069-NEZ034-045-050800-
Pottawattamie IA-Monona IA-Shelby IA-Harrison IA-Burt NE-
Washington NE-
208 AM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHERN
POTTAWATTAMIE...HARRISON...WESTERN SHELBY...BURT AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 300 AM CDT...
At 206 AM CDT, Doppler radar was tracking an area of spotty showers
across parts of Burt and Washington counties in Nebraska as well as
parts of Monona, Harrison, Shelby and Pottawattamie counties in
Iowa. These were moving east or northeast at up to 35 mph.
Wind gusts up to around 50 mph will be possible with the
outflow from some of these showers.
Locations impacted include...
Harlan, Onawa, Missouri Valley, Tekamah, Logan, Avoca, Underwood,
Lyons, Walnut, Shelby, Minden, Decatur, Earling, Mondamin, Ute,
Persia, Modale, Pisgah, Moorhead and Woodbine.
LAT...LON 4129 9581 4194 9651 4222 9571 4221 9567
4187 9567 4186 9541 4144 9515 4143 9516
TIME...MOT...LOC 0706Z 235DEG 17KT 4181 9634 4137 9581
$$
MillerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 5, 12:12 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 5, 12:12 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1212 AM CDT Mon Apr 5 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 308 PM CDT Sun Apr 4 2021 It has been a very warm Easter with highs reaching the lower to mid 80s today. While there has been return of moisture across most of the forecast area, surface relative humidity was still as low 12-15% across northeast NE at 2 pm, but winds have remained light. And humidity was down into the lower 20% range across south central NE near the KS border, and while winds have been gusty 25-30 mph, probably just short of red flag conditions there. For tonight, there is a weak subtle upper level wave moving out of the central Rockies. This was beginning to produce spotty thundershowers across southwest NE/northwest KS, and this will be the concern across our area through the evening and overnight. Chances overnight will only be about 20% within a confined corridor along the nose of the low level jet. Bulk shear is minimal so severe storms are not expected. There may be lingering sprinkles in southeast NE/southwest IA Monday morning, but the remainder of the day will be another warm day with breezy southerly winds continuing. This will again help to boost temps into the lower 80s for most areas. There is another weak wave moving out of the Rockies Monday night. This brings another chance of showers and storms to the area, but mostly to northeast NE, and then along an advancing cold front moving into the area. Southeast NE and southwest could very well remain dry Monday night. We'll see rain chances increase through the day Tuesday as we begin to experience increased forcing for ascent due to the diffluent flow aloft associated with the closed upper low across the Rockies. At the same time, the previously mentioned frontal boundary will stall across the northern forecast area which may provide an additional focus for precipitation. SPC has indicated at least a marginal risk of severe storms will be possible Tuesday afternoon/evening along the KS/MO border, which will be closer to a potential surface low providing an enhanced area of dynamics for a severe storm risk. The rain chances continue into Wednesday into early Thursday as we transition to blustery northwesterly flow on the backside of the low pressure system moving to the east. Highs Wednesday/Thursday will be much cooler, but still just either side of normal. Friday through the upcoming weekend looks with pleasant Spring temperatures. For those that may be wondering if snow is over for the season, it's certainly possible. We're now at or past the average last snow for most locations in our forecast area, but we've had snow well into May in some years. 10 day forecasts suggest the threat for snow is pretty low across our area. However, we will begin taking a much closer look at activating frost and freeze headlines within the next 10 days, especially along and south of Interstate 80, where spring growth is starting to emerge. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1211 AM CDT Mon Apr 5 2021 Isolated showers and thunderstorms could produce a few gusty winds overnight, however they are generally expected to miss the TAF sites. LLWS will be possible primarily at KOMA and KOFK through 10- 12Z, with more marginal LLWS possible at KLNK through 09Z. Otherwise VFR conditions should prevail with southerly winds becoming gusty on Monday. Scattered shower and thunderstorm chances will increase Monday evening into Monday night ahead of the next approaching shortwave. The best chance for precipitation looks to be closer to KOFK and across northeast Nebraska. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...KG
Hazardous weather outlook, Apr 5, 12:30 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1230 AM CDT Mon Apr 5 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051930- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1230 AM CDT Mon Apr 5 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Scattered showers and a few thunderstorms will occur overnight. These could produce locally strong wind gusts, over 50 mph. Very high fire danger is possible for parts of the area on Monday. .DAYS TWO THROUGH SEVEN...Monday night through Sunday There is a chance of thunderstorms from Monday night through Wednesday. The highest chance for severe storms appears to Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 5, 12:14 AM CDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Omaha/Valley NE 1214 AM CDT Mon Apr 5 2021 IAZ043-055-056-069-079-090-NEZ015>018-030>034-042>045-050>053- 065>068-078-050815- Monona-Harrison-Shelby-Pottawattamie-Mills-Fremont-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, and Wilber 1214 AM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ALERT FOR LOCALLY STRONG WIND GUSTS... Local wind gusts of 40 to 50 mph will remain possible with an area of showers and isolated thunderstorms moving through the region. Little to no precipitation will occur with this activity due to evaporation occurring below the cloud base. The evaporation is what's responsible for the gusty winds being observed tonight. People should monitor the weather situation closely. Listen for possible warnings, and be prepared to take appropriate action should severe weather threaten.
Local storm report, Apr 5, 12:25 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1225 AM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND GST 2 NE WAHOO 41.23N 96.60W
04/05/2021 M55 MPH SAUNDERS NE AWOS
AWOS STATION KAHQ WAHOO.
&&Local storm report, Apr 5, 1:08 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 AM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST 1 WNW FREMONT 41.45N 96.52W
04/05/2021 M64 MPH DODGE NE AWOS
AWOS STATION KFET FREMONT AIRPORT.
&&Local storm report, Apr 5, 1:29 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
129 AM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM NON-TSTM WND GST 4 WSW KENNARD 41.44N 96.27W
04/05/2021 M70 MPH WASHINGTON NE MESONET
MESONET STATION UP342 4.1 SW KENNARD (UPR).
&&Special weather statement, Apr 5, 2:05 AM CDT, 3 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 205 AM CDT Mon Apr 5 2021 NEZ043-044-050>053-050800- Saunders NE-Sarpy NE-Butler NE-Colfax NE-Douglas NE-Dodge NE- 205 AM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SARPY...COLFAX... DODGE...WESTERN DOUGLAS...EASTERN BUTLER AND SAUNDERS COUNTIES UNTIL 300 AM CDT... At 202 AM CDT, Doppler radar was tracking spotty showers across parts of Platte, Colfax, Dodge, Butler and Saunders counties. These were moving east at up to 35 mph. Wind gusts up to around 50 mph will be possible with the outflow from these showers. Locations impacted include... Fremont, Schuyler, Wahoo, Valley, North Bend, Yutan, Scribner, Hooper, Clarkson, Dodge, Cedar Bluffs, Valparaiso, Mead, Howells, Nickerson, Brainard, Inglewood, Weston, Prague and Snyder. LAT...LON 4174 9653 4105 9625 4105 9706 4174 9723 TIME...MOT...LOC 0702Z 267DEG 32KT 4167 9687 4109 9658 Miller
Special weather statement, Apr 5, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
208 AM CDT Mon Apr 5 2021
IAZ043-055-056-069-NEZ034-045-050800-
Pottawattamie IA-Monona IA-Shelby IA-Harrison IA-Burt NE-
Washington NE-
208 AM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHERN
POTTAWATTAMIE...HARRISON...WESTERN SHELBY...BURT AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 300 AM CDT...
At 206 AM CDT, Doppler radar was tracking an area of spotty showers
across parts of Burt and Washington counties in Nebraska as well as
parts of Monona, Harrison, Shelby and Pottawattamie counties in
Iowa. These were moving east or northeast at up to 35 mph.
Wind gusts up to around 50 mph will be possible with the
outflow from some of these showers.
Locations impacted include...
Harlan, Onawa, Missouri Valley, Tekamah, Logan, Avoca, Underwood,
Lyons, Walnut, Shelby, Minden, Decatur, Earling, Mondamin, Ute,
Persia, Modale, Pisgah, Moorhead and Woodbine.
LAT...LON 4129 9581 4194 9651 4222 9571 4221 9567
4187 9567 4186 9541 4144 9515 4143 9516
TIME...MOT...LOC 0706Z 235DEG 17KT 4181 9634 4137 9581
MillerThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:21 PM CDT | Special Weather Statement | OAX | Butler | 39 min |
| Apr 4, 10:44 PM CDT | Special Weather Statement | OAX | Platte | 31 min |
| Apr 4, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 14 min |
| Apr 4, 11:47 PM CDT | Special Weather Statement | OAX | Colfax | 28 min |
| Apr 5, 12:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 36 min |
| Apr 5, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 23 min |
| Apr 5, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 32 min |
| Apr 5, 2:05 AM CDT | Special Weather Statement | OAX | Colfax, Dodge, Saunders | 55 min |
| Apr 5, 2:52 AM CDT | Special Weather Statement | OAX | Dodge, Douglas, Washington | 53 min |
| Apr 5, 3:39 AM CDT | Special Weather Statement | OAX | Harrison, Pottawattamie | 51 min |
| Apr 5, 6:28 AM CDT | Special Weather Statement | OAX | Harrison, Monona, Pottawattamie, Shelby | 47 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.